Invasive aspergillus infection of middle ear in a patient treated with secukinumab, methotrexate and corticosteroids for psoriasis and psoriatic arthritis

J Dermatolog Treat. 2022 Jul 20:1-7. doi: 10.1080/09546634.2022.2104442. Online ahead of print.

ABSTRACT

Mucocutaneous mycotic infections are common complications in patients on IL-17 inhibitor therapy. We report a case of a 33-year-old male with severe psoriasis and psoriatic arthritis on secukinumab combined with methotrexate and prednisone with swelling, otorrhoea and pain of the right ear and external auditory canal. Because of progressive hypacusis, a surgical solution was chosen. Tissue samples taken during surgery revealed the presence of Aspergillus fumigatus. Aspergillosis should be suspected in prolonged otorrhoea, especially in immunocompromised patients. Without intervention, the disease could be fatal.

PMID:35856655 | DOI:10.1080/09546634.2022.2104442

Source: Industry